Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 6, 2018, 10:41 PM CDT for Merrick County, Nance County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 7, 2018, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Merrick County, NE, Nance County, NE
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WGUS53 KGID 070341
FFWGID
NEC121-125-070945-
/O.NEW.KGID.FF.W.0002.180607T0341Z-180607T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
1041 PM CDT WED JUN 6 2018
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Northern Nance County in central Nebraska...
Northeastern Merrick County in central Nebraska...
* Until 445 AM CDT Thursday
* At 1038 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area over the past few hours.
Significant sized areas with up to three inches of rain has been
estimated by doppler radar. Flash flooding is expected.
* Some locations that will experience flooding include...
Genoa, Silver Creek and Belgrade.
Additional rainfall amounts of one to two inches is possible across
the warned area during the remainder of the evening through
overnight hours...which will only cause additional problems,
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4129 9768 4134 9779 4148 9823 4148 9810
4149 9810 4150 9804 4151 9804 4151 9789
4153 9788 4153 9771 4140 9770 4139 9760
4133 9760
$$
Rossi1 follow-up statement
678
WGUS73 KGID 070940
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
440 AM CDT THU JUN 7 2018
NEC121-125-070948-
/O.EXP.KGID.FF.W.0002.000000T0000Z-180607T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nance NE-Merrick NE-
440 AM CDT THU JUN 7 2018
...THE FLASH FLOOD WARNING FOR NORTHERN NANCE AND NORTHEASTERN
MERRICK COUNTIES WILL EXPIRE AT 445 AM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures. There
could be additional rainfall for the next couple of hours which
could slow the receding flood waters.
LAT...LON 4129 9768 4134 9779 4148 9823 4148 9810
4149 9810 4150 9804 4151 9804 4151 9789
4153 9788 4153 9771 4140 9770 4139 9760
4133 9760
$$
JCBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:04 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 7:04 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Hastings NE 704 PM CDT Wed Jun 6 2018 .SHORT TERM...(This evening through Thursday) Issued at 422 PM CDT Wed Jun 6 2018 The main concern in the short term is the chance for strong to severe thunderstorms this evening and overnight. Currently a MCV is slowly moving eastward along the Nebraska/Kansas in a volatile environment of 4000-5000 J/KG, however, bulk shear is low with 20-25kts shear. This MVC is aiding the development of convection to develop in the unstable environment this afternoon across eastern sections of the forecast area. Some of this activity may have strong winds up to 70 mph and hail to ping pong ball size. Additionally the higher resolution guidance indicates the development of thunderstorms along a cold front in northern Nebraska as well as activity developing in the High Plains and developing into an MCS and moving eastward across the area late this evening. Feel the best chance for thunderstorms for much of the area (despite the current watch) will be during the late evening and overnight as the MCS develops and tracks over the area tonight. The guidance has indicated a later show, slowing it down and that has been reflected in the forecast. Many of the models still show precipitation across much of the area around sunrise Thursday morning. A question for tomorrow is, will there be another MVC around that will keep it cloudy with some light precipitation around. Have kept temps slightly cooler tomorrow, in the 80s across much of the area. There is a continued chance for showers and thunderstorms during the day and overnight Thursday with a Marginal Risk from SPC. .LONG TERM...(Friday through Wednesday) Issued at 422 PM CDT Wed Jun 6 2018 The weekend looks hot and mostly dry. There are only a few small chances for precipitation that do not overly favorable. A trough across the northern US will help to flatten out the main upper pattern and pull a front through the region Monday. This will help temperatures moderate to closer to climatic normals for mid June. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 704 PM CDT Wed Jun 6 2018 A complex situation tonight as thunderstorms have developed to the north and may move south into the area, but more likely thunderstorms developing out in the High Plains will move eastward and impact the terminals during the late evening and overnight hours. Skies are mostly clear, but high clouds are expected ahead of the convection, with the best chance for convection between and 12z. Beyond the main thunderstorms tonight, think that light rain and clouds will stick around in the morning hours. Currently expecting VFR ceilings and visibility, but any heavy downpours could cause brief reductions in criteria. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, Jun 6, 3:47 PM CDT, 6 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 347 PM CDT Wed Jun 6 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072100- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 347 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a chance for strong to severe storms this afternoon across eastern sections of the area with a chance for strong wind gusts to 60 to 70 mph and large hail up to ping pong ball size. Additionally thunderstorms are also expected to develop across the High Plains and move eastward into the late evening and overnight hours across the whole area. Strong winds will again the primary threat with some large hail also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible across portions of the local area both Thursday and Friday. There will be additional chances for thunderstorms across the area off and on through the remainder of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary later this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Local storm report, Jun 6, 5:12 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 SE FULLERTON 41.33N 97.93W
06/06/2018 E0.88 INCH NANCE NE PUBLIC
MOSTLY PEA TO DIME SIZE, A FEW STONES AS
LARGE AS NICKELS. TIME ESTIMATED FROM RADAR.
&&
THIESSpecial weather statement, Jun 6, 7:49 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Hastings NE
749 PM CDT WED JUN 6 2018
NEZ041-048-049-070130-
Merrick NE-Nance NE-Polk NE-
749 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NANCE...NORTHEASTERN
MERRICK AND POLK COUNTIES UNTIL 830 PM CDT...
At 749 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Duncan to 6 miles northeast of Fullerton.
Movement was southeast at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Stromsburg, Genoa, Osceola, Shelby, Clarks and Silver Creek.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and east central Nebraska.
LAT...LON 4105 9737 4105 9772 4150 9805 4151 9795
4151 9789 4152 9788 4153 9783 4153 9771
4140 9770 4139 9760 4133 9760 4136 9752
4138 9739 4136 9737
TIME...MOT...LOC 0049Z 319DEG 22KT 4143 9755 4141 9787
ThiesSpecial weather statement, Jun 6, 8:58 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Hastings NE
858 PM CDT WED JUN 6 2018
NEZ040-041-048-049-070245-
Merrick NE-Nance NE-Greeley NE-Polk NE-
858 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY...NANCE...
NORTHEASTERN MERRICK AND POLK COUNTIES UNTIL 945 PM CDT...
At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Spalding to near Rising City.
Movement was nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fullerton, Stromsburg, Genoa, Osceola, Shelby, Spalding, Clarks,
Silver Creek and Belgrade.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and east central Nebraska.
LAT...LON 4148 9829 4148 9810 4150 9809 4153 9771
4140 9770 4139 9760 4133 9760 4138 9740
4137 9737 4105 9737 4105 9760 4158 9849
4174 9839 4174 9829
TIME...MOT...LOC 0157Z 218DEG 5KT 4157 9834 4122 9734
HeinleinLocal storm report, Jun 6, 9:33 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
933 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 WNW SHELBY 41.23N 97.50W
06/06/2018 POLK NE COUNTY OFFICIAL
LARGE TREE KNOCKED OVER ALONG WITH A QUONSET
BUILDING FLIPPED OVER.
&&Special weather statement, Jun 6, 10:02 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Hastings NE
1002 PM CDT WED JUN 6 2018
NEZ040-041-048-070345-
Merrick NE-Nance NE-Greeley NE-
1002 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREELEY...NANCE AND
NORTHEASTERN MERRICK COUNTIES UNTIL 1045 PM CDT...
At 1001 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ericson to near Silver Creek. Movement was
northwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Fullerton, Genoa, Spalding, Clarks, Silver Creek and Belgrade.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
central and east central Nebraska.
LAT...LON 4148 9829 4148 9810 4150 9808 4149 9806
4153 9771 4140 9770 4139 9760 4132 9760
4131 9765 4123 9777 4120 9780 4120 9783
4171 9875 4174 9875 4174 9829
TIME...MOT...LOC 0301Z 124DEG 9KT 4183 9871 4136 9764
HeinleinThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:49 PM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 49 min |
| Jun 6, 8:58 PM CDT | Special Weather Statement | GID | Nance, Polk | 47 min |
| Jun 6, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 42 min |
| Jun 6, 9:21 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 39 min |
| Jun 6, 10:02 PM CDT | Special Weather Statement | GID | Nance | 43 min |
| Jun 6, 10:06 PM CDT | Severe Thunderstorm Warning | GID | Nance | 22 min |
| Jun 6, 11:28 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| Jun 6, 11:46 PM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 44 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 45 min |
| Jun 7, 1:00 AM CDT | Special Weather Statement | GID | Buffalo, Harlan, Phelps, Sherman, Valley | 60 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.